Aa
A
A
Close
Avatar universal
itchy bumps that turn to welt
Last Thursday evening  I felt an itch on my ankle (like one would get from a mosquito bite).  After looking at it, it appeared that I had a row of tiny pinhead bumps and a few around it.  Any one that was scratched had a dot at the top (maybe a scab).  They are extremely itchy and unusual for me.  (43 years old, never had this before).  I was at the Dermatologist with my son, and the Dr. said it looked like posion ivy.  (I didn't have an appointment so she wouldn't get to close or specific)  I am fairly certain that I am not allergic to poison ivy but had been on a walking path that potentially could've had it 4 days prior to feeling any itch.  I then went to my regular Dr. and she said either a bug bite or poison ivy.  Gave me a steroid shot and elocon lotion for the spots.  
The spots have changed to welt like formations.  (all spots coming together) in a hard bump.  The elocon did reduce the small psoriasis spot I had next to the rash, and though the rash has changed, does not seem to have been relieved much.  In fact I have several new spots. Most spots are on my legs, a couple of single dot like spots on my arms.  Help.  Itchy and a bit disturbed over what this could be.
Cancel
1 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
From the symptoms it looks like contact dermatitis, poison ivy or hives.  If they are bite like lesions then scabies needs to be ruled out. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.

Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
Take some antihistaminic like Benadryl or Claritin and apply some calamine lotion on the rash. Also wear cotton clothes and keep the skin sweat free. If the symptoms persist then please get it examined from a dermatologist as you may need topical and oral steroids.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources